oa South African Medical Journal - Halogenated analgesics and hepatotoxicity
|Article Title||Halogenated analgesics and hepatotoxicity|
|© Publisher:||Health and Medical Publishing Group (HMPG)|
|Journal||South African Medical Journal|
|Affiliations||1 Department of Anesthesiology, University of Arizona, Health Sciences Centre, Tucson, Arizona, USA|
|Publication Date||Mar 1981|
|Pages||422 - 424|
|Keyword(s)||Anaesthesiology, Halogenated analgesics, Halothane, Hepatotoxicity, Metabolic activation and Pharmacology|
The otherwise safe and useful anaesthetic halothane has been suspected of producing the occasional complication of hepatic necrosis, ascribed either to a drug allergy or to biotransformation to reactive intermediates. Several characteristics, such as middle age, obesity and multiple administrations of the anaesthetic, seem to put the patient at higher risk.
Article metrics loading...